Alert archive / Wisconsin / Flash Flood Warnings in 2006
Flash Flood Warning 3, NWS Twin Cities, MN
NWS Twin Cities, MN issued this flash flood warning at Apr 6, 2006, 8:28 PM CDT for Dunn County, Pierce County, Wisconsin. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 6, 2006, 8:28 PM CDT (01:28 UTC)
- Expired
- Apr 7, 2006, 12:30 AM CDT
- In force
- 4 hr
- Issued by
- NWS Twin Cities, MN
- Area
- Counties, with a storm outline in the text
Counties Dunn County, WI, Pierce County, WI
The radar
The Minneapolis radar (KMPX), 110 km from the middle of the area, began a volume at 01:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 1.5 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 475 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 118 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KMPX 070130
FFWMPX
WIC033-093-070530-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
828 PM CDT THU APR 6 2006
THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
DUNN COUNTY IN WEST CENTRAL WISCONSIN
PIERCE COUNTY IN WEST CENTRAL WISCONSIN
* UNTIL 1230 AM CDT
* AT 828 PM CDT...RADAR DETECTED THUNDERSTORMS PRODUCING VERY HEAVY
RAIN ACROSS MUCH OF THE WARNED AREA. THE STORMS PRODUCING THE
HEAVIEST RAIN WERE 6 MILES SOUTHWEST OF ELMWOOD...OR ABOUT 12 MILES
EAST OF ELLSWORTH. ESTIMATES FROM RADAR INDICATED THAT OVER 1
INCH OF RAIN HAS FALLEN DURING THE PAST HOUR OVER THE WARNED
AREA. OTHER THUNDERSTORMS WERE FORMING OVER WESTERN PIERCE
COUNTY. HEAVY RAIN HAS ALSO BEEN FALLING OVER MUCH OF DUNN
COUNTY. STORMS WERE MOVING EAST AT 20 MPH.
EXPECT ADDITIONAL THUNDERSTORMS TO REDEVELOP AND PASS OVER THE
WARNED AREA... RESULTING IN EXCESSIVE RAINFALL.
* SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...BAY CITY...
BOYCEVILLE...COLFAX...ELLSWORTH...KNAPP...MENOMONIE AND SPRING
VALLEY.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IMMINENT.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROAD. TWO FEET OF RUSHING WATER
CAN CARRY AWAY MOST VEHICLES INCLUDING SPORT UTILITY VEHICLES AND
PICKUPS.
LAT...LON 4456 9246 4469 9209 4473 9169 4520 9175
4517 9209 4487 9211 4484 9270
$$
JPR1 follow-up statement
000
WGUS73 KMPX 070425
FFSMPX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1124 PM CDT THU APR 6 2006
WIC033-093-070430-
DUNN WI-PIERCE WI-
1124 PM CDT THU APR 6 2006
...THE FLASH FLOOD WARNING FOR PIERCE AND DUNN COUNTIES HAS BEEN
CANCELLED...
RADAR INDICATES THAT THE HEAVY RAIN HAS ENDED ACROSS DUNN AND PIERCE
COUNTIES. RAIN SHOWERS WILL CONTINUE INTO THE EARLY MORNING HOURS
BUT IS NOT EXPECTED TO CAUSE SIGNIFICANT PROBLEMS.
CALLS TO COUNTY LAW ENFORCEMENT OFFICIALS INDICATED NO SIGNIFICANT
FLOODING PROBLEMS WERE OBSERVED ACROSS THE AREA...THEREFORE...THE
FLASH FLOOD WARNING FOR PIERCE AND DUNN COUNTIES HAS BEEN CANCELLED.
LAT...LON 4456 9246 4469 9209 4473 9169 4520 9175
4517 9209 4487 9211 4484 9270
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this flash flood warning went out at Apr 6, 3:50 PM CDT, 4 hours 38 minutes earlier.
Area forecast discussion, Apr 6, 3:50 PM CDT, 4 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 350 PM CDT THU APR 6 2006 850 MB THETA E ADVECTION GETTING GOING LATE THIS AFTERNOON AND THE ELEVATED INSTABILITY WILL LINGER IN SOUTH CENTRAL MINNESOTA THROUGH THE EVENING. MAY BE SOME MORE ISOLATED HAILERS THIS EVENING AS WELL. TIGHT QG CONV AND ISENTROPIC LIFT WILL DEVELOP OVER FAR SOUTH CENTRAL MN THIS EVENING AND CONTINUE PAST MIDNIGHT AS MID LEVEL LOW INTENSIFIES OVER PLAINS. WILL KEEP THE HIGH POPS GOING IN FAR SOUTHERN MN. OTHER CONCERN IS STRONG NORTHEAST WINDS LATER TONIGHT. WILL HOLD OFF ON ANY ADVISORY FOR NOW..DUE TO TIME OF DAY..AND PATTERN RECOGNITION IN THIS SITUATION. DRY AIR REALLY MOVES IN OVER CENTRAL MN LATE TONIGHT WITH CLEARING SKIES. VERY DRY PRECIPITABLE WATER VALUES MOVING IN BY FRIDAY MORNING WHICH SHOULD HOLD INTO SATURDAY...WITH MOSTLY CLEAR SKIES. NEXT SMALL CHANCE OF RAIN ON SUNDAY WITH FAIRLY SIG TROF BUT AIRMASS FAIRLY DRY SO WILL HOLD OFF FOR NOW. LONGER TERM...SUNDAY NIGHT THROUGH THURSDAY SWLY UPR FLO WILL CONT TO PLACE THE FA IN A WARM AND WET PATTERN...WITH A SERIES OF UPR TROFS MOVING INTO THE UPR MIDWEST EVERY COUPLE OF DAYS. ATTM...THE BEST CHC OF PCPN LOOKS TO COME THRU ON TUE AND WED...AS WELL DEVELOPED SFC LO PUSHES THRU. MDLS HAVE DISAGREED A BIT ON TIMING OVER THE PAST COUPLE OF RUNS...BUT THIS TIMING IS CLOSER TO THE CONSENSUS. OVERALL...INCR TEMPS /BOTH HIGHS AND LOWS/ A COUPLE OF DEGS THRU THE EXTENDED...AND MADE CORRESPONDING CHGS TO THE DEW PTS. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && JPR JPR/KAT
Hazardous weather outlook, Apr 6, 5:15 PM CDT, 3 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 515 PM CDT THU APR 6 2006 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 071200- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 515 PM CDT THU APR 6 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TONIGHT RAIN AND THUNDERSTORMS WILL AFFECT CENTRAL AND SOUTHERN MINNESOTA INTO WESTERN WISCONSIN THROUGH MIDNIGHT. A FEW STORMS ACROSS THE AREA MAY CONTAIN LARGE HAIL AND HEAVY RAINFALL. THE RAIN MAY CAUSE LOCALIZED FLOODING OF LOW LYING AREAS AND DRAINAGE DITCHES. THE RAIN AND THUNDERSTORMS WILL SAG SOUTH OVERNIGHT INTO SOUTHERN MINNESOTA...ENDING SOMETIME FRIDAY MORNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.
In the hours before
Local storm report, Apr 6, 4:55 PM CDT, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
455 PM CDT THU APR 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0453 PM HAIL 1 S COLOGNE 44.76N 93.79W
04/06/2006 M0.88 INCH CARVER MN FIRE DEPT/RESCUE
&&
LSLocal storm report, Apr 6, 5:09 PM CDT, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
509 PM CDT THU APR 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM HAIL 5 S COLOGNE 44.70N 93.79W
04/06/2006 M1.00 INCH CARVER MN AMATEUR RADIO
&&
LSLocal storm report, Apr 6, 5:18 PM CDT, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
518 PM CDT THU APR 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL 2 W CHASKA 44.82N 93.65W
04/06/2006 M0.88 INCH CARVER MN AMATEUR RADIO
&&
LSLocal storm report, Apr 6, 5:40 PM CDT, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
540 PM CDT THU APR 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL CHASKA 44.82N 93.61W
04/06/2006 M0.75 INCH CARVER MN TRAINED SPOTTER
&&
LSLocal storm report, Apr 6, 6:30 PM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
630 PM CDT THU APR 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0622 PM HAIL BLOOMINGTON 44.83N 93.32W
04/06/2006 M0.75 INCH HENNEPIN MN AMATEUR RADIO
&&
LSLocal storm report, Apr 6, 6:59 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
659 PM CDT THU APR 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM HAIL ST PAUL 44.95N 93.10W
04/06/2006 M1.00 INCH RAMSEY MN TRAINED SPOTTER
0649 PM HAIL MINNEAPOLIS 44.96N 93.27W
04/06/2006 M0.75 INCH HENNEPIN MN TRAINED SPOTTER
&&
LSThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 7:28 PM CDT | Severe Thunderstorm Warning | MPX | Pierce | 62 min |
Nearby
Flash Flood Warnings in Wisconsin, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.